Alert archive / Pennsylvania / Areal Flood Advisories in 2017

Areal Flood Advisory 75, NWS Philadelphia/Mount Holly

July 13, 20175 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 13, 2017, 3:25 PM EDT for 5 counties in Pennsylvania. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2017, 3:25 PM EDT (19:25 UTC)
Expired
Jul 13, 2017, 7:30 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Binghamton radar (KBGM), 149 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS81 KPHI 131925
FLSPHI

Flood Advisory
National Weather Service Mount Holly NJ
325 PM EDT THU JUL 13 2017

PAC011-025-077-089-095-132330-
/O.NEW.KPHI.FA.Y.0075.170713T1925Z-170713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Lehigh PA-Carbon PA-Monroe PA-Northampton PA-
325 PM EDT THU JUL 13 2017

The National Weather Service in Mount Holly NJ has issued a

* Flood Advisory for Minor Flooding in Poor Drainage Areas for...
  Northern Berks County in eastern Pennsylvania...
  Lehigh County in eastern Pennsylvania...
  Carbon County in northeastern Pennsylvania...
  Monroe County in northeastern Pennsylvania...
  Northampton County in eastern Pennsylvania...

* Until 730 PM EDT

* At 322 PM EDT...Doppler radar indicated clusters and bands of 
  heavy rain showers and isolated strong thunderstorms moving into 
  and through east central and northeast Pennsylvania. This will 
  continue through at least 530 PM and result in pockets of minor 
  flooding. Overflowing poor drainage areas in some urban centers 
  will also result in minor flooding in the advisory area.

* Some locations that will experience flooding include...
  Allentown, Lehighton, Mount Pocono, Bethlehem, Emmaus, Northampton,
  East Stroudsburg, Tobyhanna, Hellertown, Nazareth, Palmerton,
  Bangor, Kutztown, Jim Thorpe, Hamburg, Slatington, Pen Argyl,
  Nesquehoning, Wind Gap and Bath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep children away from storm drains...culverts...creeks and streams.
Water levels can rise rapidly and sweep children away.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams...urban areas...highways...streets and underpasses
as well as other drainage areas and low lying spots.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams...rivers...or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4057 7602 4065 7598 4074 7576 4091 7599
      4101 7573 4109 7577 4113 7569 4112 7564
      4123 7554 4124 7513 4115 7515 4112 7506
      4052 7537 4047 7641 4049 7643

$$

Drag
3 follow-up statements
285 
WGUS81 KPHI 132036
FLSPHI

Flood Advisory
National Weather Service Mount Holly NJ
436 PM EDT THU JUL 13 2017

PAC011-025-077-089-095-132330-
/O.CON.KPHI.FA.Y.0075.000000T0000Z-170713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Lehigh PA-Carbon PA-Monroe PA-Northampton PA-
436 PM EDT THU JUL 13 2017

...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN BERKS...LEHIGH...
CARBON...MONROE AND NORTHAMPTON COUNTIES...

At 434 PM EDT, Doppler radar indicated heavy rain due to 
thunderstorms moving into the area from Schuylkill county. This 
additional heavy rain will cause flooding on roadways and in areas 
of poor drainage. Be careful driving during the afternoon commute 
home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

It is important to know where you are relative to streams, rivers, 
or creeks which can become killers in heavy rains. Campers and 
hikers should avoid streams or creeks.

A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.

&&

LAT...LON 4057 7602 4065 7598 4074 7576 4091 7599
      4101 7573 4109 7577 4113 7569 4112 7564
      4117 7559 4122 7513 4115 7515 4112 7506
      4052 7537 4047 7641 4049 7643

$$

jjm
683 
WGUS81 KPHI 132116
FLSPHI

Flood Advisory
National Weather Service Mount Holly NJ
516 PM EDT THU JUL 13 2017

PAC011-025-077-089-095-132330-
/O.CON.KPHI.FA.Y.0075.000000T0000Z-170713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Lehigh PA-Carbon PA-Monroe PA-Northampton PA-
516 PM EDT THU JUL 13 2017

...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN BERKS...LEHIGH...
CARBON...SOUTHERN MONROE AND NORTHAMPTON COUNTIES...

At 513 PM EDT, Doppler radar indicated very heavy rain due to 
thunderstorms in northern Berks County with widespread moderate rain 
in other parts of the advisory area. This rain is expected to 
continue into the early evening hours...so the threat for roadway 
and poor drainage flooding continues. In addition, some small 
streams in the pockets of heaviest rain could spill over their 
banks.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small 
creeks, urban areas, highways, streets and underpasses as well as 
other drainage areas and low lying spots.

It is important to know where you are relative to streams, rivers, 
or creeks which can become killers in heavy rains. Campers and 
hikers should avoid streams or creeks.

A Flood Advisory means stream flows are elevated, or ponding of 
water in urban or other areas is occurring or is imminent.

&&

LAT...LON 4057 7602 4065 7598 4074 7576 4091 7598
      4093 7593 4112 7506 4052 7537 4047 7641
      4049 7643

$$

jjm
578 
WGUS81 KPHI 132212
FLSPHI

Flood Advisory
National Weather Service Mount Holly NJ
612 PM EDT THU JUL 13 2017

PAC011-025-077-089-095-132220-
/O.CAN.KPHI.FA.Y.0075.000000T0000Z-170713T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-Lehigh PA-Carbon PA-Monroe PA-Northampton PA-
612 PM EDT THU JUL 13 2017

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR NORTHERN BERKS...
LEHIGH...CARBON...SOUTHERN MONROE AND NORTHAMPTON COUNTIES...

Heavy rain continues over parts of Berks and Lehigh Counties...which 
are currently covered with a Flash Flood Warning. 
However...generally light rain covers much of the remaining portions 
of the advisory area...so the flood advisory for 
Carbon...Monroe...and Northampton counties has been cancelled. 


LAT...LON 4057 7602 4065 7598 4074 7576 4091 7598
      4093 7593 4112 7506 4052 7537 4047 7641
      4049 7643

$$

jjm

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 2:25 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 13, 2:25 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Mount Holly NJ
225 PM EDT Thu Jul 13 2017

.SYNOPSIS...

A cold frontal boundary will move southeast into the region tonight
and then slowly move southeast through Friday night. High pressure
will then build eastward into the region for the weekend behind the
front before the approach of another cold front from the northwest
early next week. Yet another area of high pressure will build
eastward into the region by the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Severe Thunderstorm Watch #412, which includes Morris and Sussex
Counties in northwestern NJ, is in effect thru 9 PM. This Watch
will likely either need to be expanded south and west or a
separate Severe Thunderstorm Watch issued later this afternoon.
We chose to wait for now with a slightly later onset time of
convection. There is also some uncertainty regarding how far
south to go with the Watch but better forcing from the upstream
MCS looks to pass north of the Mason-Dixon line.

Discussion from this morning...An area of low pressure was
analyzed over the Upper Midwest this morning. The low had
developed along a frontal boundary that extends eastward across
upstate NY and southern New England. This front, which had been
stationary to our north for the past few days, is expected to
slowly progress southward into northern PA and NJ by late this
afternoon as high pressure builds in from northern New England.

Updates to the forecast for the 930 AM ESTF include increasing cloud
cover as the debris clouds ahead of the Ohio Valley MCS have moved
in several hours sooner than previously forecast. The leading edge
of these denser mid-level clouds have already made it into Reading
and the Poconos as of 10 AM. Only minor adjustments were made to the
high temperature forecast, mainly to lower temperatures 1-3 degrees
west of I-95 where the clouds that are already moving in this
morning will be most persistent/dense today. This may prevent zones
on the far northern and western side of the Heat Advisory area from
reaching criteria. Otherwise, we continue to expect maximum
temperatures in the 90s for this afternoon, except in the elevated
terrain up north and along the immediate coast. There is still
moderate confidence that the heat index will reach 100F for the I-95
urban corridor and a high confidence of 100-105 farther south and
east into the coastal plain of NJ, DE and eastern MD.

Updated hourly PoP/weather grids based on the latest trends in radar
and hi-res guidance (HRRR, RAP, NAM nest, NCAR ensembles). The
majority of these models indicate the large precip shield with the
upstream MCS decreasing in coverage and intensity as it progresses
east toward northeastern PA by about 2 PM. However, additional
convective development is likely to occur to the east and south
of the MCS along a sharpening surface trough and differential
heating boundary. The latest forecast iteration has trended
toward an earlier onset of thunderstorms than previously
advertised. However, considerable differences in simulated
reflectivity fields among the various models limit our
confidence on exact timing and location of showers and storms
for this afternoon and evening.

The latest D1 outlook from SPC now includes a slight risk for severe
storms for eastern PA and NJ. Modified 12Z RAOB soundings from KIAD
and KOKX and a recent (1415Z) ACARS sounding from an aircraft
departing from EWR indicates a moderately unstable airmass that
will fuel convective updrafts this afternoon with MLCAPE
increasing to around 2000 J/KG. This environment will be
conducive for damaging wet microbursts with a delta theta-e
of 25-30 C in the lowest 15 kft AGL. There will be a slight
increase in deep-layer shear this afternoon as the remnant MCS
approaches, which could support convection to grow upscale near
the the pre-frontal surface trough and approaching cold front
from the north. The main threat is locally damaging winds. The
risk for severe storms appears to ramp up after 3 PM and
diminish toward sunset.

These storms will be efficient rainfall producers as the form in
an environment with PWATs over 2 inches. These storms should be
progressive enough to limit the overall flash flood threat
although the setup appears to be slightly more conducive for
convective training across the northern tier of the CWA as the
front drops southward late in the day. Nonetheless, there is
still a potential for localized heavy rainfall and flash
flooding, especially if it were to occur over an urban area.

&&

.SHORT TERM /FRIDAY/...
After the main shot of showers and thunderstorms pushes through
our region early tonight, there could be a brief break in the
action before the next MCS/shortwave disturbance moves in. The
chance for showers increase once again overnight into early
Friday morning. Even though the thunderstorm potential should
wane overnight, some of the stronger showers could contain
locally heavy downpours.

Low temperatures are expected to settle into the upper 60s to
middle 70s and the wind is forecast to become light and
variable.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

Overall a fairly steady state pattern in terms of predictability that
is typical of mid-summer conditions. Generally hot and humid with a
few thunderstorm chances, main concern is Friday night.

Friday night: A cold front will continue to serve as a focal
mechanism  for a higher coverage of showers and thunderstorms as it
shifts into delmarva and southern New Jersey. The instability in
place during the evening will depend on convection in the short term
period. However, PW values ahead of the front will still be near 2
inches continuing a heavy rain threat with storms. Clearing should
be gradual overnight from northwest to southeast.

Saturday through Sunday night: High pressure will be located over
the region for the weekend. Our region will also be under a mid-
level trough with flow and winds from the west and northwest. As a
result, it looks to be precipitation free this weekend with a little
relief from the humidity compared to most of this week. Little
difference within various datasets, modeling and forecast techniques
with regards to the weather. High temperatures will be summerlike
well into the 80's with overnight lows still in the 60's.

Monday through Tuesday night: High pressure this weekend will move
offshore leading to another round of southerly flow to pump up
additonal heat and humidity into the region as mid-level ridging
increases. Another cold front will likely be able to serve as a
focal mechanism  for some scattered afternoon and evening
thunderstorms both days. At this time, shear is modeled to be fairly
low which would limit the severe threat with this frontal boundary.
More in the way and clouds and scattered storms look to keep us away
from widespread 90's as well. Still typical summertime heat with in
the 80's with lows in the 60's are still expected.

Wednesday through Thursday: Another high pressure system is expected
to move eastward into the region behind the front leading to a
period of drier weather. However, this high pressure system looks to
move quickly eastward leading to more southerly flow with increased
heat and humidity. Modeled Mid-level heights increase considerably
which may act to delay the approach of the next cold front. Under
the increased ridging, modeled 925 mb temperatures rise into mid and
even upper 20's. Our current concern is the values coupled with a
delayed approach of the next front would result in high temperatures
well into the 90's on Wednesday and well into the 90's on Thursday.
Low temperatures would increase into the 70's as well. These values
are similar to the current heat episode ongoing and on the upper end
of the ensemble spread.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Mainly VFR conditions are anticipated for this morning and for
much of the afternoon.

Showers and thunderstorms are forecast to begin moving into our
region from the northwest, mainly after 20Z. It appears as
though the most likely time period for showers and thunderstorms
at and around our TAF sites today will be from about 20-23Z for
our western terminals (ABE/RDG) and 21-01Z farther east. Any
thunderstorms will have the potential to reduce conditions to
IFR for a time and they could produce brief wind gusts in excess
of 30 knots.

The threat of thunderstorms is forecast to decrease overnight
but additional showers may move into the area. Also, visibility
restrictions and low clouds are possible in areas that receive
heavy rainfall.

A SW to W wind 6-12 kt with gusts to 20 kt can be expected
through this afternoon. The wind then become light and variable
tonight.

OUTLOOK...

Friday night: Sub-VFR in the evening due to showers and
thunderstorms with gradual improvement overnight. Winds becoming
west under 10 knots. Higher and more variable in and near
thunderstorms.

Saturday through Sunday night: VFR, winds generally under 10 knots
from the west and southwest.

Monday through Tuesday: Mainly VFR with a few isolated to scattered
afternoon and evening thunderstorms, Southerly winds around 10
knots.

&&

.MARINE...
High pressure over the Atlantic will continue to influence the
coastal waters of Delaware and New Jersey for today. A south
southwest wind up to 10 to 15 knots is anticipated. A weak
frontal boundary is expected to arrive from the north tonight
along with the threat of thunderstorms.

The risk of thunderstorms increase late this afternoon and early
this evening. Locally gusty winds above 30 kt, lightning and
brief heavy downpours are possible with these storms.

Wave heights on our ocean waters should favor the 2 to 4 foot
range. Waves on Delaware Bay will likely be 2 feet or less.

OUTLOOK...

Friday night through Tuesday: Sub-SCA seas and winds. Locally strong
gusts in thunderstorms Friday night along with Monday and Tuesday in
the afternoon and evening hours. Winds will be westerly on Saturday
before becoming more southerly early next week.

RIP CURRENTS...
There is a low risk for the development of dangerous rip
currents along the coasts of New Jersey and Delaware today.

It appears as though there will be a low risk for the
development of dangerous rip currents again on Friday.

&&

.CLIMATE...
Record high temperatures for today, July 13, are listed below
for our 8 climo sites. The latest max temp forecast for today is
within 3 degrees of record at PHL and 2 degrees at ACY, and a
degree above the record at Georgetown for Thursday July 13.

            July 13           July 14

ACY Marina 99-1880

ACY Arpt (Pomona) 96-1983

PHL         98-1994

ILG         98-1894

ABE         99- 1966

TTN         98-1876

GED         96-1986           97-1966

RDG         96-1966

MPO         89-1952

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060-101-103-
     105.
     Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
     071-102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-012-
     013-016-020>023-027.
     Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
     017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002-003.
     Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
     019-020.
MARINE...None.

&&

Synopsis...Gaines
Near Term...Klein
Short Term...Iovino/Klein
Long Term...Gaines
Aviation...Gaines/Iovino/Klein
Marine...Gaines/Iovino
Climate...
Hazardous weather outlook, Jul 13, 3:05 PM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
305 PM EDT Thu Jul 13 2017

NJZ009-010-012-013-020-027-PAZ060-101-103-105-141915-
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Southeastern Burlington-Berks-Western Chester-Western Montgomery-
Upper Bucks-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
 Severe Thunderstorm Watch.

In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ001-007-008-014-026-PAZ054-055-061-062-141915-
Sussex-Warren-Morris-Eastern Monmouth-Coastal Ocean-Carbon-Monroe-
Lehigh-Northampton-
305 PM EDT Thu Jul 13 2017

...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, southern New Jersey, east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ015-017>019-PAZ070-071-102-104-106-141915-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
305 PM EDT Thu Jul 13 2017

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ016-021>023-141915-
Salem-Cumberland-Atlantic-Cape May-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ024-025-141915-
Atlantic Coastal Cape May-Coastal Atlantic-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Some thunderstorms through this evening may be severe. The primary
hazard is expected to be locally damaging winds. In addition, heavy
rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-141915-
New Castle-
305 PM EDT Thu Jul 13 2017

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

Some thunderstorms through this evening may be severe. The primary
hazard is expected to be locally damaging winds. In addition, heavy
rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-141915-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-141915-
Delaware Beaches-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday with the
main threat of locally strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-141915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Some thunderstorms this afternoon and evening will be capable of
producing strong winds in excess of 34 kt.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some thunderstorms Friday may be capable of producing locally strong
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
325 PM EDT THU JUL 13 2017

NJZ001-132015-
Sussex-
325 PM EDT THU JUL 13 2017

...A THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

At 324 PM EDT, a thunderstorm was located near Sussex, or 8 miles
southeast of Montague, moving east at 25 mph.

Wind gusts up to 30 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Franklin, Hamburg, Sussex, Branchville, Unionville, Pellettown,
Highland Lake, Vernon Valley and Hainesville.

LAT...LON 4121 7439 4120 7437 4111 7448 4116 7480
      4127 7481 4131 7458
TIME...MOT...LOC 1924Z 269DEG 23KT 4121 7467

Robertson

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:30 PM EDTSpecial Weather StatementPHILehigh, Northampton45 min
Jul 13, 4:06 PM EDTAreal Flood AdvisoryPHIBucks, Lehigh, Monroe, Northampton114 min
Jul 13, 4:06 PM EDTSpecial Weather StatementPHINorthampton39 min
Jul 13, 4:08 PM EDTSpecial Weather StatementPHISchuylkill37 min
Jul 13, 4:09 PM EDTSpecial Weather StatementPHIMontgomery36 min
Jul 13, 4:15 PM EDTSevere Thunderstorm WarningPHIBerks60 min
Jul 13, 4:34 PM EDTSpecial Weather StatementPHIChester41 min
Jul 13, 4:36 PM EDTSpecial Weather StatementPHILehigh24 min
Jul 13, 4:42 PM EDTSpecial Weather StatementPHIMontgomery, Philadelphia48 min
Jul 13, 4:50 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Montgomery115 min
Jul 13, 4:50 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia40 min
Jul 13, 5:07 PM EDTAreal Flood AdvisoryPHIBucks, Delaware, Montgomery, Philadelphia7 hr
Jul 13, 5:08 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery35 min
Jul 13, 5:08 PM EDTTornado WarningPHIBerks22 min
Jul 13, 5:21 PM EDTSevere Thunderstorm WarningPHIBucks, Philadelphia54 min
Jul 13, 5:25 PM EDTFlash Flood WarningPHIBerks, Lehigh3 hr
Jul 13, 5:26 PM EDTTornado WarningPHIBerks, Chester, Montgomery28 min
Jul 13, 5:30 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia45 min
Jul 13, 5:31 PM EDTFlash Flood WarningPHIBucks3 hr
Jul 13, 5:36 PM EDTSpecial Weather StatementPHIMontgomery39 min
Jul 13, 5:44 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery46 min
Jul 13, 5:56 PM EDTSpecial Weather StatementPHIBerks34 min
Jul 13, 6:28 PM EDTSpecial Weather StatementPHIBucks47 min
Jul 13, 6:34 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia41 min
Jul 13, 7:03 PM EDTAreal Flood AdvisoryPHIChester, Montgomery117 min
Jul 13, 7:12 PM EDTSpecial Weather StatementPHIPhiladelphia48 min
Jul 13, 7:26 PM EDTSpecial Weather StatementPHIBerks, Montgomery64 min

Nearby

Areal Flood Advisories in Pennsylvania, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.